×
Home Current Archive Editorial board
News Contact
Original scientific article

STRESS STATE AROUND CYLINDRICAL CAVITIES IN ISOTROPIC MEDIUM

By
Dragan Lukić ,
Dragan Lukić
Contact Dragan Lukić

Faculty of Civil Engineering Subotica, University of Novi Sad, Novi Sad, Serbia

Aleksandar Prokić ,
Aleksandar Prokić

Faculty of Civil Engineering Subotica, University of Novi Sad, Novi Sad, Serbia

Stanko Brčić
Stanko Brčić

Faculty of Civil Engineering Belgrade, University of Belgrade, Belgrade, Serbia

Abstract

The present paper is dealing with the investigation of the stress field around the infinitely long cylindrical cavity, of circular cross section, contained in elastic continuum. Investigation is based upon the determination of the stress function that satisfies the biharmonic equation, for the given boundary conditions and for rotationaly symmetrical loading. The solution of the partial differential equation of the problem is given in the form of infinite series of Bessel functions. The particular contribution of the present paper to already existing investigations of the considered problem is the introduction and definition of the new functions representing the loading, which is treated as the corresponding stress boundary conditions. As the verification and illustration of obtained analytical solutions, the paper also contains numerical example.

References

[{"id":579,"citationNumber":"1.","type":"article-journal","title":"\u2032\u2032The Circular Cylinder With a Band of Uniform Pressure on a Finite Length of the Surface\u2032\u2032","DOI":null,"author":[{"given":"M.V.","family":"Barton"},{"given":"N.Y.","family":"Ithaca"}],"issued":{"date-parts":["1941"]},"container-title":"J. Appl. Mechanics, Trans ASME","volume":"8, N 3","issue":null,"page":"\u201397"}]

[{"id":580,"citationNumber":"2.","type":"article-journal","title":"\u2032\u2032A case of an axially symmetrical stress\u2032\u2032","DOI":null,"author":[{"given":"M.","family":"Ivkovi\u0107"}],"issued":{"date-parts":["1954"]},"container-title":"Belgrade: Bull. Scient. Conseil. Acad. RPFY","volume":"2","issue":null,"page":"1"}]

[{"id":581,"citationNumber":"3.","type":"article-journal","title":"\u2032\u2032Die theorie der elastizit\u00e4t und der Bedurfnisse der Festigkeitslchre\u2032\u2032","DOI":null,"author":[{"given":"G.","family":"Kirsch"}],"issued":{"date-parts":["1898"]},"container-title":"Zeitshrift des Vereines deutscher Ingenieure","volume":"42","issue":null,"page":"797\u2013807"}]

[{"id":582,"citationNumber":"4.","type":"thesis","title":"\u2032\u2032Contribution to methods of stress state determination around cavity of rotational ellipsoid shape, by use of elliptic coordinates\u2032\u2032","DOI":null,"author":[{"given":"D.","family":"Luki\u0107"}],"issued":{"date-parts":["1998"]},"container-title":null,"volume":null,"issue":null,"page":null}]

[{"id":583,"citationNumber":"5.","type":"journal-article","title":"Theory of elasticity","DOI":null,"author":[{"given":"A.E.","family":"Lur\u2019e"}],"issued":{"date-parts":["1970"]},"container-title":null,"volume":null,"issue":null,"page":null}]

[{"id":584,"citationNumber":"6.","type":"book","title":"Three-dimensional problems of the theory of elasticity","DOI":null,"author":[{"given":"A.E.","family":"Lur\u2019e"}],"issued":{"date-parts":["1964"]},"container-title":null,"volume":null,"issue":null,"page":null}]

[{"id":585,"citationNumber":"7.","type":"article-journal","title":"\u2032\u2032Equilibrium of an elastic axisymmetric loaded thick cylinder\u2032\u2032","DOI":null,"author":[{"given":"V.K.","family":"Prokopov"}],"issued":{"date-parts":["1949"]},"container-title":"Moskva: Prikl. Mat. Mekh","volume":"13","issue":"2","page":"135\u2013144"}]

[{"id":586,"citationNumber":"8.","type":"journal-article","title":"\u2032\u2032About equilibrium of elastic rotational bodies\u2032\u2032, Matem","DOI":null,"author":[{"given":"V.A.","family":"Steklov"}],"issued":{"date-parts":["1892"]},"container-title":null,"volume":null,"issue":null,"page":null}]

[{"id":587,"citationNumber":"9.","type":"journal-article","title":"A Treatise on the Theory of Bessel Functions","DOI":null,"author":[{"given":"G.N.","family":"Watson"}],"issued":{"date-parts":["1966"]},"container-title":null,"volume":null,"issue":null,"page":null}]

Citation

This is an open access article distributed under the Creative Commons Attribution License which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited. 

Article metrics

Google scholar: See link

The statements, opinions and data contained in the journal are solely those of the individual authors and contributors and not of the publisher and the editor(s). We stay neutral with regard to jurisdictional claims in published maps and institutional affiliations.